Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 371, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2013, 8:46 PM CDT for 4 counties in Nebraska. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2013, 8:46 PM CDT (01:46 UTC)
- Expired
- Aug 21, 2013, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Brown County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 9:00 PM CDT | TSTM WND GST 60 | 25 Sse Ainsworth, NE | 60 MPH WINDS REPORTED AT ESTIMATED TIME OF 9PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS53 KLBF 220146
SVRLBF
NEC009-017-115-149-220245-
/O.NEW.KLBF.SV.W.0371.130822T0146Z-130822T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHWESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 945 PM CDT
* AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
NORTHEAST OF ELSMERE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROSE...JONES LAKE...JOHNSONS CORNER...DUFF...TWIN LAKES STATE
WILDLIFE MANAGEMENT AREA AND FOX BAYOU.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 144 AND 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4227 9930 4193 9954 4219 10012 4248 9995
TIME...MOT...LOC 0146Z 296DEG 22KT 4226 9986
HAIL...1.50IN
WIND...60MPH
$$
BUTTLER1 follow-up statement
789
WWUS53 KLBF 220204
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT WED AUG 21 2013
NEC009-017-115-149-220245-
/O.CON.KLBF.SV.W.0371.000000T0000Z-130822T0245Z/
BLAINE NE-BROWN NE-LOUP NE-ROCK NE-
904 PM CDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ROCK...NORTHWESTERN LOUP...SOUTHERN BROWN AND NORTHEASTERN BLAINE
COUNTIES UNTIL 945 PM CDT...
AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
ROSE...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROSE...TWIN LAKES STATE WILDLIFE MANAGEMENT AREA AND FOX BAYOU.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 144 AND 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4227 9930 4193 9954 4219 10012 4248 9995
TIME...MOT...LOC 0204Z 296DEG 38KT 4216 9961
HAIL...1.50IN
WIND...60MPH
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 6:22 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 21, 6:22 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 622 PM CDT WED AUG 21 2013 .SYNOPSIS... ISSUED AT 342 PM CDT WED AUG 21 2013 UPPER RIDGE OVER THE CENTRAL PLAINS...CLOSED LOW OFF THE CALIFORNIA COAST AND UPPER TROUGH GREAT LAKES INTO THE OHIO VALLEY. UPPER LOW MOVING THROUGH CENTRAL CANADA PUSHING A SURFACE COOL FRONT THROUGH THE NORTHERN PLAINS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 342 PM CDT WED AUG 21 2013 VERY UNSTABLE CONDITIONS RESIDE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...WITH MODIFIED SOUNDING AT NORTH PLATTE INDICATING NEARLY 5000 J/KG OF SURFACE BASED CAPE. STILL SOMEWHAT OF A CAP...BUT THAT IS ERODING AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A NEARLY STATIONARY FRONT EXTENDING FROM ONEILL TO OGALLALA. A 45 KT SOUTHERLY LOW LEVEL JET DEVELOPS THROUGH WESTERN KANSAS THIS EVENING...WITH THE NOSE LOCATED ACROSS SOUTHWEST NEBRASKA. THIS SHOULD HELP INCREASE THUNDERSTORM COVERAGE. THE JET DOESN/T BEGIN TO VEER TO SOUTHWEST UNTIL LATE TONIGHT...SO THERE IS POTENTIAL FOR CONTINUED REDEVELOPMENT AND LOCALLY HEAVY RAINFALL. THIS SEEMS MOST LIKELY FROM AREAS AROUND NORTH PLATTE NORTHEAST THROUGH BROKEN BOW AND ONEILL. AS FAR AS SEVERE...SHEAR IS PRETTY WEAK...WITH EVEN EFFECTIVE SHEAR VALUES CURRENTLY LESS THAN 20 KTS. THIS IS FORECASTED TO INCREASE A BIT AS THE FRONT SAGS SOUTH THIS EVENING...BUT STILL REMAINING PRETTY WEAK. SO ALTHOUGH A FEW SEVERE STORMS ARE POSSIBLE...IT DOESN/T APPEAR THAT WIDESPREAD SEVERE STORMS SHOULD BE AN ISSUE. IF A STORM DOES BECOME SEVERE...DAMAGING WIND APPEARS TO BE THE MAIN THREAT. THE FRONT WILL REMAIN ACROSS THE SOUTHERN PORTIONS OF NEBRASKA THURSDAY. EAST WINDS TO THE NORTH OF THE FRONT WILL USHER IN A LITTLE COOLER AIR...WITH HIGHS MOST AREA IN THE 80S. HUMIDITY WILL STILL BE ON THE HIGH SIDE WITH DEW POINTS REMAINING IN THE 60S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 342 PM CDT WED AUG 21 2013 SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT TAPERING DOWN THROUGH THE EVENING AND SKIES CLEARING OUT WEST TO EAST. FRIDAY 850MB TEMPERATURES RISE TO AROUND 26C. 80S TO THE NORTHEAST AND 90S WEST TO SOUTHWEST. UPPER RIDGE C3ENTERED OVER OKLAHOMA WITH NORTHWEST NEBRASKA AND THE NEBRASKA PANHANDLE IN SOUTHWEST FLOW RING OF FIRE AS THE RIDGE BUILDS INTO THE NORTHERN PLAINS. WEST COAST TROUGH AND EAST COAST IN UPPER TROUGH. 850MB TEMPERATURES CONTINUE TO RISE THROUGH THE FIRST PART OF THE WEEK...APPROACHING 29C BY WEDNESDAY. SCHC PRECIPITATION OVER THE EASTERN NEBRASKA PANHANDLE AFTERNOON AND EVENING THROUGH THE WEEK. TEMPERATURES HOLDING IN THE 90S AS THE RIDGE STRENGTHENS AND BECOMES CENTERED OVER KANSAS. LOWS IN THE 60S AND 70S. SUMMER RETURNS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 622 PM CDT WED AUG 21 2013 SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...AND ARE EXPECTED TO END BY 08Z TONIGHT. IN THE MEANTIME...EXPECT SOME GUSTY WINDS TO 40 KTS IN THE VICINITY OF THUNDERSTORMS...WITH VISBYS DOWN TO 3 TO 5 MILES. OVERNIGHT TONIGHT AND INTO THURSDAY...CIGS RANGING FROM 10000 TO 20000 FT ARE EXPECTED WITH LIGHT NORTHEASTERLY WINDS OF UNDER 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...CLB
Hazardous weather outlook, Aug 21, 5:30 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 PM CDT WED AUG 21 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-222230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 530 PM CDT WED AUG 21 2013 /430 PM MDT WED AUG 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A FEW SEVERE STORMS ARE ALSO POSSIBLE THIS EVENING. DAMAGING WIND IS THE MAIN THREAT...WITH A LESSER THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY NORTH OF A LINE FROM ONEILL TO OGALLALA. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TO BE NEEDED TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Aug 21, 7:45 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL NEWPORT 42.60N 99.33W
08/21/2013 E2.75 INCH ROCK NE CO-OP OBSERVER
&&
MARTINSpecial weather statement, Aug 21, 8:03 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 803 PM CDT WED AUG 21 2013 NEZ007-220130- BOYD NE- 803 PM CDT WED AUG 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 830 PM CDT... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GROSS...OR 6 MILES NORTHEAST OF SPENCER... MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LYNCH... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Local storm report, Aug 21, 8:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 S BIG SPRINGS 41.02N 102.07W
08/21/2013 E1.00 INCH DEUEL NE PUBLIC
GROUND WAS WHITE AND COVERED IN HAIL.
&&
MARTINLocal storm report, Aug 21, 8:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 SE NEWPORT 42.56N 99.27W
08/21/2013 E1.75 INCH ROCK NE PUBLIC
REPORTED ONE WINDOW BROKEN OUT.
&&
MARTINLocal storm report, Aug 21, 8:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST ATKINSON 42.53N 98.98W
08/21/2013 E60 MPH HOLT NE FIRE DEPT/RESCUE
&&
BTAYLORLocal storm report, Aug 21, 8:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 5 E AINSWORTH 42.55N 99.76W
08/21/2013 E1.00 INCH BROWN NE LAW ENFORCEMENT
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 45 min |
| Aug 21, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 47 min |
| Aug 21, 7:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 45 min |
| Aug 21, 7:34 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 41 min |
| Aug 21, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 64 min |
| Aug 21, 7:59 PM CDT | Areal Flood Advisory | LBF | Deuel | 5 hr |
| Aug 21, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
| Aug 21, 8:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 55 min |
| Aug 21, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 44 min |
| Aug 21, 9:23 PM CDT | Areal Flood Advisory | LBF | Holt | 6 hr |
| Aug 21, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 60 min |
| Aug 21, 10:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.